MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-LV1
Medical Device Problem Codes No Display/Image (1183); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the gastrointestinal videoscope had a blurred image.The issue occurred during preparation for use.There were no reports of patient involvement or injury.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.The device was returned to olympus for inspection, and the customer's allegation regarding a blurry image was confirmed.A definitive root cause was not identified, however based on the results of the investigation, the probable cause of the malfunction would likely be due to internal components such as charged coupled device unit had an abnormality.There was no physical damage on outer surface of the subject device.The event can be detected and prevented by following the instructions for use which state: "chapter 3 preparation and inspection: the equipment prepared before using this endoscope and procedures for inspection of the endoscope and equipment are described in this chapter.3.1 the workflow of preparation and inspection: the workflow of preparation and inspection is shown below.Before each case, prepare and inspect this endoscope as instructed below.Inspect other equipment to be used with this endoscope as instructed in their respective instruction manuals.Should any irregularity be observed after inspection, follow the instructions as described in chapter 5, ¿troubleshooting¿.If the endoscope malfunctions, do not use it.Return it to olympus for repair as described in section 5.4, ¿returning the endoscope for repair¿.Warning: never use the endoscope on a patient if any irregularity is observed.The irregular endoscope may compromise patient or user safety and may result in more severe equipment damage.In addition, it may pose an infection control risk." "chapter 5 troubleshooting: the countermeasures against troubles are described in this chapter.5.1 troubleshooting: if any irregularity is observed during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope and solve the problem as described in section 5.2, ¿troubleshooting guide.¿ if the problem still cannot be resolved, send the endoscope to olympus for repair as described in section 5.4, ¿returning the endoscope for repair.¿ also, should any irregularity be observed while using the endoscope, stop using it immediately and withdraw the endoscope from the patient as described in section 5.3, ¿withdrawal of the endoscope with an irregularity.¿ warning: never use the endoscope on a patient if any irregularity is observed.The irregular endoscope may compromise patient or user safety and may result in more severe equipment damage.In addition, it may pose an infection control risk." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The intended procedure was a diagnostic gastroscopy, which was completed with another device.

Brand Name
GASTROINTESTINAL VIDEOACOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19506688
Report Number9610595-2024-11680
Device Sequence Number17998065
Product Code FDS
UDI-Device Identifier04953170312373
UDI-Public04953170312373
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-LV1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date07/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown